Alert archive / Colorado / Flash Flood Warnings in 2014
Flash Flood Warning 32, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 16, 2014, 3:45 PM MDT for El Paso County, Colorado. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2014, 3:45 PM MDT (21:45 UTC)
- Expired
- Jul 16, 2014, 8:45 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 5:00 PM MDT | HEAVY RAIN 0.55 | 4 W Ellicott, CO | 25 MINUTE DURATION. FEW PEASIZE HAIL. |
| Jul 16, 6:10 PM MDT | HEAVY RAIN 1.11 | 6 W Fountain, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286
WGUS55 KPUB 162145
FFWPUB
COC041-170045-
/O.NEW.KPUB.FF.W.0032.140716T2145Z-140717T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
345 PM MDT WED JUL 16 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 645 PM MDT
* AT 342 PM MDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS MOST OF
EL PASO COUNTY. 1 TO 2 INCHES OF RAINFALL HAS FALLEN OVER GROUNDS
THAT HAVE BEEN SATURATED OVER THE PAST FEW DAYS. FLASH FLOODING
IS ALREADY OCCURRING.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...COLORADO
SPRINGS...FOUNTAIN...CALHAN...RAMAH...SCHRIEVER AFB...FORT
CARSON...PEYTON...SECURITY-WIDEFIELD...MIDWAY...
TRUCKTON...RUSH...ELLICOTT...HANOVER AND YODER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY FROM FAST FLOWING WATER OR BE SWEPT AWAY. RIVER BANKS AND
CULVERTS CAN BECOME UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3913 10406 3853 10406 3853 10493 3881 10493
3873 10474 3890 10451 3906 10465 3913 10464
$$
LW4 follow-up statements
502
WGUS75 KPUB 162259
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT WED JUL 16 2014
COC041-170045-
/O.CON.KPUB.FF.W.0032.000000T0000Z-140717T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
459 PM MDT WED JUL 16 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR EL
PASO COUNTY...
AT 453 PM MDT...DOPPLER RADAR INDICATED HEAVY RAIN HAD MOSTLY ENDED
ACROSS THE WARNED AREA. HOWEVER...FLASH FLOODING CONTINUES FROM
HEAVY RAINS EARLIER.
FLOODING PROBLEMS ARE EXPECTED TO CONTINUE FOR A WHILE LONGER.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...SOUTHERN
COLORADO SPRINGS...FOUNTAIN...CALHAN...RAMAH...SCHRIEVER AFB...FORT
CARSON...PEYTON...SECURITY-WIDEFIELD...MIDWAY...
TRUCKTON...RUSH...ELLICOTT...HANOVER AND YODER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3913 10406 3853 10406 3853 10493 3881 10493
3873 10474 3890 10451 3906 10465 3913 10464
$$
LW385
WGUS75 KPUB 162347
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
547 PM MDT WED JUL 16 2014
COC041-170045-
/O.CON.KPUB.FF.W.0032.000000T0000Z-140717T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
547 PM MDT WED JUL 16 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR EL
PASO COUNTY...
AT 545 PM MDT...WHILE RAIN HAS COME TO AN END ACROSS THE
AREA...WATER IS STILL FLOWING AND FLOODING REMAINS AN ISSUE. IF YOU
ENCOUNTER FLOODING...DO NOT DRIVE THROUGH IT...TURN AROUND.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHERN COLORADO SPRINGS...FOUNTAIN...CALHAN...RAMAH...SCHRIEVER
AFB...FORT CARSON...PEYTON...SECURITY-WIDEFIELD...MIDWAY...
TRUCKTON...RUSH...ELLICOTT...HANOVER AND YODER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3913 10406 3853 10406 3853 10493 3881 10493
3873 10474 3890 10451 3906 10465 3913 10464
$$
KAM515
WGUS55 KPUB 170033
FFWPUB
COC041-170245-
/O.EXT.KPUB.FF.W.0032.000000T0000Z-140717T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
633 PM MDT WED JUL 16 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 845 PM MDT
* AT 632 PM MDT...NEW THUNDERSTORMS ARE CURRENTLY DEVELOPING OVER
THE PALMER DIVIDE AND WILL MOVE SOUTH OVER EL PASO COUNTY
PRODUCING MORE HEAVY RAINFALL. THIS WILL LEAD TO ADDITIONAL FLASH
FLOODING...ESPECIALLY IN AREAS ALREADY SATURATED OR IN AREAS THAT
HAVE SEEN FLOODING THIS AFTERNOON.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHERN COLORADO SPRINGS...FOUNTAIN...CALHAN...RAMAH...SCHRIEVER
AFB...FORT CARSON...PEYTON...SECURITY-WIDEFIELD...MIDWAY...
TRUCKTON...RUSH...ELLICOTT...HANOVER AND YODER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3913 10406 3853 10406 3853 10493 3881 10493
3873 10474 3890 10451 3906 10465 3913 10464
$$
KAM308
WGUS75 KPUB 170200
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
800 PM MDT WED JUL 16 2014
COC041-170245-
/O.CON.KPUB.FF.W.0032.000000T0000Z-140717T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
800 PM MDT WED JUL 16 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR EL
PASO COUNTY...
AT 758 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS PORTIONS OF THE WARNED AREA. FLASH FLOODING IS
EXPECTED TO CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHERN COLORADO SPRINGS...FOUNTAIN...CALHAN...RAMAH...SCHRIEVER
AFB...FORT CARSON...PEYTON...MIDWAY...TRUCKTON...RUSH...
ELLICOTT...HANOVER AND YODER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3913 10406 3853 10406 3853 10493 3881 10493
3873 10474 3890 10451 3906 10465 3913 10464
$$
28What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 12:00 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 16, 12:00 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1200 PM MDT WED JUL 16 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 344 AM MDT WED JUL 16 2014 CURRENTLY...NORTHWEST FLOW ALOFT CONTINUES OVER THE AREA WITH MAIN UPPER TROUGH DROPPING SOUTH ACROSS WY. SEVERAL WEAK WAVES EMBEDDED IN THE FLOW AHEAD OF THE TROUGH HAVE BEEN CROSSING THE AREA THIS MORNING...BRINGING WITH THEM BANDS OF SHOWERS AND WEAK THUNDERSTORMS...ESPECIALLY ACROSS THE EASTERN PLAINS. FOR TODAY...LARGE SCALE UPWARD MOTION INCREASES ACROSS THE AREA AS UPPER TROUGH MOVES SLOWLY SOUTH ACROSS WY AND INTO NRN CO TONIGHT. SURFACE COLD FRONT ASSOCIATED WITH THE TROUGH WILL PUSH SOUTH ACROSS THE PLAINS IN THE AFTERNOON...REACHING THE NM BORDER IN THE EVENING. AHEAD OF THE FRONT...LOW LEVELS OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR APPEAR TO DRY SLIGHTLY...AS LOW LEVEL MOISTURE AXIS SHIFTS EASTWARD ONTO THE PLAINS. SUSPECT LOW CLOUDS...WHICH LIMITED INSTABILITY YESTERDAY WILL BE MORE SPARSE TODAY...AND WITH WARMER SURFACE TEMPS MOST AREAS SHOULD SEE GREATER INSTABILITY AND THUS STRONGER CONVECTION DURING THE AFTERNOON. INITIAL FOCUS FOR STRONG/SEVERE STORMS WILL BE THE FAR EASTERN PLAINS...EAST OF A LIMON/LA JUNTA/KIM LINE...WHERE 0-6KM SHEAR IS GREATEST AND CAPES CLIMB INTO THE 1-2K J/KG RANGE. HAVE INCLUDED MENTION OF SEVERE IN THE FORECAST FOR A FEW SOUTHEAST PLAINS ZONES...AND WOULDN'T BE TOO SURPRISED TO SEE A POSSIBLE TORNADO WITH ONE OF THE STRONGER STORMS. FARTHER WEST...STRONG STORMS AND BRIEF HEAVY RAIN WILL BE POSSIBLE OVER THE I-25 CORRIDOR AND POINTS WESTWARD...THOUGH ITS TOUGH TO PICK AN AREA OVER THE HIGHER TERRAIN PARTICULARLY FAVORED FOR STRONGEST STORMS. WILL COUNT ON FEWER CLOUDS INITIALLY THIS AFTERNOON....LEADING TO WARMER MAX TEMPS...THOUGH STILL WENT UNDER GUIDANCE VALUES MOST LOCATIONS EAST OF THE MOUNTAINS. TONIGHT...LOW LEVEL MOISTURE WILL SLOSH WESTWARD BEHIND THE COLD FRONT...BRINGING BACK THE THREAT OF HEAVY RAIN TO MUCH OF THE I-25 CORRIDOR AND EASTERN MOUNTAINS IN THE EVENING. WITH UPPER TROUGH PROVIDING STRONG UPWARD MOTION THROUGH THE NIGHT...MODELS HAVE ALL BEEN SHOWING RATHER LARGE MCS DEVELOPING OVER THE EASTERN PLAINS BY 06Z...THEN SLOWLY DROPPING SOUTH INTO THE TEXAS PANHANDLE BY EARLY THU MORNING. WILL INCREASE POPS AND QPF OVER THE FAR SOUTHEAST TO ACCOUNT FOR THIS SCENARIO. BEHIND THE MCS...ENOUGH UPWARD MOTION TO KEEP A THREAT OF TSRA GOING THROUGH MOST OF THE NIGHT...THOUGH INTENSITY WILL BE WANING AS AIR MASS STABILIZES. HAVE HELD OFF ON A FLASH FLOOD WATCH FOR NOW...BUT ONE MAY BE NEEDED OVER THE FAR SOUTHEAST PLAINS TONIGHT IF SLOW MOVING MCS DEVELOPS. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 344 AM MDT WED JUL 16 2014 ...RETURN TO SUMMER THIS WEEKEND... ONE MORE DAY OF FALL-LIKE TEMPERATURES ON THURSDAY...THEN THE UPPER RIDGE REBUILDS AND WE SHOULD RETURN TO MORE SEASONABLE CONDITIONS FOR THE WEEKEND AND BEYOND. TROUGH MOVING FROM THE NW THROUGH THE CENTRAL PLAINS WILL STILL BE MOVING THROUGH THU MORNING...AND THE TROUGH AXIS WILL NOT PASS THROUGH OUR AREA UNTIL AT LEAST 18Z...SO THREAT OF CONVECTION WILL CONTINUE THU MORNING...ALTHOUGH IT WILL LIKELY BE MOSTLY SHOWER ACTIVITY AS OPPOSED TO THUNDER. BUFKIT SOUNDINGS SHOW PRETTY MOIST CONDITIONS THROUGH 500 MB THU MORNING...WITH LOW LCLS PERSISTING. SO...A RATHER CLOUDY START TO THE DAY. TEMPS MAY STRUGGLE TO MAKE IT INTO THE 70S AGAIN AT KCOS DEPENDING ON THE EXTENT OF PRECIP AND LOW CIGS. SHOULD CLEAR OUT BY AFTERNOON...BUT MAY BE TOO STABLE OVER THE PLAINS FOR NEW CONVECTIVE DEVELOPMENT...SO MOST OF THE STORMS WILL BE CONFINED TO THE MTS AND SURROUNDING AREAS FOR THE AFTERNOON AND EVENING PERIOD. FOR FRIDAY...THE FLOW IS STILL A BIT NWRLY...AND A WEAK DISTURBANCE IN THE AFTERNOON SHOULD SET OFF ANOTHER ROUND OF SHOWERS AND STORMS...THOUGH NOT AS WIDESPREAD AS WE HAVE SEEN RECENTLY. TEMPS COULD BREAK THE 90 DEGREE MARK OVER THE PLAINS. FOR THE WEEKEND AND BEYOND... THE UPPER RIDGE WILL SLOWLY BUILD BACK FROM THE SOUTH THROUGH NM. INITIALLY THIS WILL KEEP US UNDER DRY WRLY FLOW FROM THE DESERT SW...AND SAT-MON COULD BE FAIRLY DRY OVERALL WITH TEMPS APPROACHING 100 DEGREES FOR SOME SPOTS OVER THE PLAINS AND SOLID 80S FOR THE HIGHER ELEVATIONS. WILL KEEP LOW/ISOLD POPS CONFINED TO THE MT AREAS. FINALLY...THE UPPER HIGH BECOMES REESTABLISHED OVER THE 4 CORNERS REGION EARLY NEXT WEEK...AND WE SHOULD RETURN TO MORE OF A TYPICAL MONSOONAL PATTERN WITH TEMPS IN THE 80S-90S AND THE USUAL JULY DIURNAL STORMS. ROSE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1159 AM MDT WED JUL 16 2014 SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT THE KALS...KCOS AND KPUB TAF SITES AT TIMES FROM THIS AFTERNOON INTO THIS EVENING...CAPABLE OF PRODUCING PERIODS OF MVFR/IFR CONDITIONS AS WELL AS THE POTENTIAL FOR LOCALLY HEAVY RAIN. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ067-068-070>089- 093>099. &&
Hazardous weather outlook, Jul 16, 11:00 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1100 AM MDT WED JUL 16 2014 COZ058>089-093>099-171700- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1100 AM MDT WED JUL 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE MOUNTAINS THIS AFTERNOON...THEN SPREAD ACROSS LOWER ELEVATIONS DURING THE LATE AFTERNOON AND EVENING HOURS. ADEQUATE ATMOSPHERIC MOISTURE IS AVAILABLE TO SUPPORT LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE FLASH FLOODING...ESPECIALLY ACROSS AREA BURN SCARS AND OVER LOCATIONS WHERE HEAVY RAIN HAS FALLEN SINCE FRIDAY. MANY STORMS WHICH FORM TODAY AND TONIGHT WILL ALSO HAVE THE POTENTIAL OF PRODUCING HAZARDOUS CLOUD TO GROUND LIGHTNING AND HAIL GENERALLY SMALLER THAN PENNIES. IN ADDITION...THERE WILL BE A CHANCE FOR ONE OR TWO SEVERE THUNDERSTORMS THIS AFTERNOON...PRIMARILY OVER FAR SOUTHEASTERN COLORADO. HAIL AROUND THE SIZE OF QUARTERS...WIND GUSTS AROUND 60 MPH AT TIMES AN EVEN AN ISOLATED TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED STORMS WILL CONTINUE THROUGH THE WEEKEND...MAINLY IN THE AFTERNOONS AND EVENINGS AND ESPECIALLY ALONG AND NEAR THE MOUNTAINS AND HIGHER TERRAIN. STORMS WILL BECOME WEAKER AND LESS WIDESPREAD FOR THE LATTER HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 16, 2:51 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT WED JUL 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL AIR FORCE ACADEMY 38.98N 104.86W
07/16/2014 M1.75 INCH EL PASO CO AMATEUR RADIO
&&
RMGLocal storm report, Jul 16, 3:02 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
302 PM MDT WED JUL 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL SAN ISABEL 37.98N 105.03W
07/16/2014 M1.00 INCH PUEBLO CO PUBLIC
&&
RMGLocal storm report, Jul 16, 3:20 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT WED JUL 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 5 NNW PETERSON AFB 38.89N 104.74W
07/16/2014 M0.75 INCH EL PASO CO TRAINED SPOTTER
HEAVY RAIN...STREET AND PARKING LOT FLOODING.
&&
RMGLocal storm report, Jul 16, 3:21 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT WED JUL 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 NNW PETERSON AFB 38.89N 104.73W
07/16/2014 M0.75 INCH EL PASO CO TRAINED SPOTTER
&&
RMGLocal storm report, Jul 16, 3:23 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT WED JUL 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HEAVY RAIN 2 WNW COLORADO SPRINGS 38.85N 104.85W
07/16/2014 M0.53 INCH EL PASO CO TRAINED SPOTTER
BEGAN 0257 PM. 25 MINUTE DURATION. WITH PEA TO 1/4 INCH
HAIL.
&&
RMGLocal storm report, Jul 16, 3:29 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
329 PM MDT WED JUL 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HEAVY RAIN 4 NW PETERSON AFB 38.88N 104.74W
07/16/2014 M1.15 INCH EL PASO CO TRAINED SPOTTER
30 MINUTE DURATION...WITH PEASIZE HAIL.
&&
RMGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:00 PM MDT | Special Weather Statement | PUB | Chaffee | 30 min |
| Jul 15, 6:08 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 15, 6:37 PM MDT | Areal Flood Advisory | PUB | Lake | 3 hr |
| Jul 15, 6:52 PM MDT | Special Weather Statement | PUB | Otero | 23 min |
| Jul 15, 7:17 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Jul 15, 7:20 PM MDT | Special Weather Statement | PUB | Saguache | 40 min |
| Jul 15, 8:08 PM MDT | Special Weather Statement | PUB | Teller | 52 min |
| Jul 15, 8:40 PM MDT | Special Weather Statement | PUB | Mineral | 35 min |
| Jul 15, 11:56 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
| Jul 16, 11:29 AM MDT | Flash Flood Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 14 more | 13 hr |
| Jul 16, 11:50 AM MDT | Areal Flood Advisory | PUB | El Paso | 55 min |
| Jul 16, 12:00 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 16, 12:10 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 16, 12:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 33 min |
| Jul 16, 12:28 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jul 16, 12:38 PM MDT | Severe Thunderstorm Warning | PUB | Conejos | 26 min |
| Jul 16, 1:42 PM MDT | Flash Flood Warning | PUB | Fremont | 2 hr |
| Jul 16, 2:05 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 40 min |
| Jul 16, 2:33 PM MDT | Flash Flood Warning | PUB | Mineral, Rio Grande | 3 hr |
| Jul 16, 2:34 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jul 16, 2:39 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 51 min |
| Jul 16, 2:42 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 3 hr |
| Jul 16, 2:51 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 39 min |
| Jul 16, 2:58 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 16, 3:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 41 min |
| Jul 16, 3:06 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 39 min |
| Jul 16, 3:25 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 20 min |
| Jul 16, 3:37 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jul 16, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 46 min |
| Jul 16, 4:22 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 16, 4:29 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 19 min |
| Jul 16, 4:31 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Jul 16, 5:16 PM MDT | Flash Flood Warning | PUB | Crowley | 6 hr |
| Jul 16, 5:27 PM MDT | Special Weather Statement | PUB | Las Animas | 48 min |
Nearby
Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.